Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 106, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2008, 6:12 AM CDT for Frontier County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2008, 6:12 AM CDT (11:12 UTC)
- Expired
- Jun 2, 2008, 6:45 AM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 150 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 021112
SVRLBF
NEC063-021145-
/O.NEW.KLBF.SV.W.0106.080602T1112Z-080602T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 AM CDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF CURTIS...
* UNTIL 645 AM CDT
* AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTH OF EUSTIS...OR 22 MILES SOUTHWEST
OF LEXINGTON...AND MOVING EAST AT 47 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4068 10052 4068 9997 4044 9997 4044 9999
4044 10007 4040 10008 4036 10048
TIME...MOT...LOC 1112Z 257DEG 40KT 4059 10003
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 021133
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 AM CDT MON JUN 2 2008
NEC063-021145-
/O.CON.KLBF.SV.W.0106.000000T0000Z-080602T1145Z/
FRONTIER NE-
634 AM CDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR EASTERN FRONTIER COUNTY...
AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 12 MILES EAST OF EUSTIS...OR 11 MILES SOUTH
OF LEXINGTON...MOVING EAST AT 46 MPH.
LAT...LON 4068 10052 4068 9997 4044 9997 4044 9999
4044 10007 4040 10008 4036 10048
TIME...MOT...LOC 1134Z 257DEG 40KT 4064 9971
$$
SPRINGER000
WWUS53 KLBF 021145
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 AM CDT MON JUN 2 2008
NEC063-021152-
/O.EXP.KLBF.SV.W.0106.000000T0000Z-080602T1145Z/
FRONTIER NE-
642 AM CDT MON JUN 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY WILL
EXPIRE AT 645 AM CDT/545 AM MDT/...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF
FRONTIER COUNTY. HOWEVER...ANOTHER STRONG STORM WITH HAIL AND HEAVY
RAIN HAD DEVELOPED IN WESTERN FRONTIER COUNTY. AT THIS TIME...THERE
WAS NO INDICATION THAT SEVERE WEATHER WOULD OCCUR WITH IT.
LAT...LON 4068 10052 4068 9997 4044 9997 4044 9999
4044 10007 4040 10008 4036 10048
TIME...MOT...LOC 1142Z 257DEG 40KT 4065 9959
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:22 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 2, 4:22 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 AM CDT MON JUN 2 2008 .DISCUSSION... FORECAST CHALLENGE TODAY WILL BE SEVERE THREAT. AT 08Z RADAR CONTINUED TO SHOW TWO SEVERE STORMS TO THE NORTH THAT WILL CONTINUE TO MOVE SOUTHEAST NEAR 40 MPH.CLUSTER OF STORMS ARE MOVING EAST WITH HAIL THE PRIMARY THREAT WITH WINDS REMAINING A CONCERN AS STORMS MOVE THROUGH WESTERN AND NORTH CENTRAL EARLY. ONGOING CONVECTION WILL MOVE EAST BY MID MORNING WITH THE FORECAST CHALLENGE TODAY TO BE SEVERE STORMS AGAIN BY LATE AFTERNOON. ANOTHER ROUND OF SEVERE STORMS ANTICIPATED AS PEAK HEATING OF THE DAY TO LEAD TO EXTREME INSTABILITY IN THE AFTERNOON AS WARM FRONT LIFTS NORTH TO THE NEBRASKA KANSAS BORDER. MODELS ARE SIMILAR WITH UPPER RIDGE TO BREAK DOWN OVER THE PLAINS WITH HEIGHTS FALLING THIS AFTERNOON. H25 ANTICYCLONICALLY CURVED JET CROSSES WITH JET MAX TO ENHANCE LIFT IN THE WEST FOR STORMS TO FIRE TO THE WEST THAT WILL MOVE EAST TONIGHT THROUGH MIDNIGHT CDT. EXISTING BOUNDARIES FROM OVERNIGHT CONVECTION MAY ALSO SERVE AS FOCUS. THE H85 JET STRENGTHENS OVERNIGHT WITH BETTER MOISTURE ADVECTION TO START PUSHING EAST ALTHOUGH ADDITIONAL STORMS LIKELY INTO TUESDAY AS SURFACE LOW DEEPENS OVER EASTERN KANSAS AND MOVES EAST. EXTENSIVE CLOUD COVERAGE EXPECTED THAT WILL HOLD TEMPERATURES DOWN FOR A FEW DEGREES YET READINGS INTO THE 70S TO MIDDLE 80S SOUTHWEST. TUESDAY THE LOW PRESSURE SYSTEM MOVES EAST ACROSS KANSAS BUT WITH THE PROGRESSIVE PATTERN THE THREAT FOR STORMS WILL EXIST EACH DAY THROUGH FRIDAY. && .AVIATION... CONVECTION ACROSS THE NORTHERN ROUTE TO INCLUDE KVTN TERMINAL WILL IMPACT FLIGHTS GOING TO KVTN THROUGH 12Z. FURTHER SOUTH OF HIGHWAY 92 VISUAL FLIGHT CONDITIONS CAN BE EXPECTED ACROSS SOUTHWEST NEBRASKA THROUGH 11Z THEN CLOUDS LOWERING AS CLOUD DEBRIS FROM CONVECTION TO THE NORTH WILL INCREASE FOR MVFR CONDITIONS INTO THE AFTERNOON. BY AFTERNOON CLOUDS WILL BEGIN TO LIFT FOR VFR CONDITIONS UNTIL 03/00Z WHEN STORMS ARE EXPECTED TO BE ONGOING THAT WILL DROP CEILING AND VISIBILITIES DOWN TO MVFR CONDITIONS DUE TO CONVECTION. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 AM CDT /8 AM MDT THIS MORNING FOR NEZ094-005>006-008>009-024>028-036>038-059. && KECK/SPRINGER
Hazardous weather outlook, Jun 2, 4:33 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 433 AM CDT MON JUN 2 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-030945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 433 AM CDT MON JUN 2 2008 /333 AM MDT MON JUN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 418 REMAINS IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH 9 AM CDT. A THUNDERSTORM COMPLEX IS FORMING WITH SEVERE STORMS FOCUSED ON THE SOUTHERN EDGE WITH LARGE HAIL THE PRIMARY THREAT. THIS CONVECTION WILL MOVE EAST BY MID MORNING THEN A BREAK IN STORM DEVELOPMENT THROUGH 4 PM CDT. AFTERWARDS SURFACE HEATING WILL COMBINE WITH INCREASING INSTABILITY FOR ANOTHER ROUND OF CONVECTION TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WE WILL SEE A BREAK ON TUESDAY THEN THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT TO RETURN WEDNESDAY AS THE JETSTREAM DIGS SOUTHEAST THROUGH THE INTERMOUNTAIN REGION AND A SURFACE LOW PRESSURE SYSTEM DEEPENS WHILE MOVING EAST ACROSS KANSAS. THE MODELS SHOW SOME DISCONTINUITY IN THE TIMING OF MOVING THE SYSTEM EAST WITH THE SEVERE THREAT BEYOND MIDWEEK STILL UNCERTAIN AND WILL BE REFINED IN FUTURE OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 2, 12:35 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1235 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TORNADO 11 SE BROWNLEE 42.18N 100.47W
06/01/2008 CHERRY NE PUBLIC
A TORNADO TOUCHED DOWN BRIEFLY.
&&
SPRINGERLocal storm report, Jun 2, 12:44 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1244 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
SPRINGERLocal storm report, Jun 2, 12:46 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1246 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL ELI 42.94N 101.44W
06/01/2008 E0.88 INCH CHERRY NE PUBLIC
0645 PM TORNADO 11 SE BROWNLEE 42.18N 100.47W
06/01/2008 CHERRY NE PUBLIC
A TORNADO TOUCHED DOWN BRIEFLY.
0750 PM HAIL 20 NNE HAY SPRINGS 42.95N 102.54W
06/01/2008 E1.00 INCH SHERIDAN NE PUBLIC
0805 PM HAIL 7 NNW ANSELMO 41.71N 99.92W
06/01/2008 E0.88 INCH CUSTER NE PUBLIC
0825 PM HAIL 10 ENE CHAPPELL 41.15N 102.29W
06/01/2008 E1.00 INCH DEUEL NE PUBLIC
0838 PM FUNNEL CLOUD 6 W BIG SPRINGS 41.06N 102.19W
06/01/2008 DEUEL NE PUBLIC
A TRUCKER AT THE INTERSECTION OF I80 AND I76 REPORTED
SEEING A FUNNEL CLOUD TO HIS DISPATCHER IN OGALLALA.
0845 PM HAIL 19 NW BROWNLEE 42.48N 100.89W
06/01/2008 E0.88 INCH CHERRY NE PUBLIC
0900 PM HAIL 4 N BROWNLEE 42.35N 100.62W
06/01/2008 E1.00 INCH CHERRY NE PUBLIC
0915 PM HAIL 4 N BRANDON 40.86N 101.93W
06/01/2008 E1.75 INCH PERKINS NE FIRE DEPT/RESCUE
0920 PM HAIL 2 E MASON CITY 41.22N 99.26W
06/01/2008 E1.00 INCH CUSTER NE PUBLIC
1219 AM HAIL HAY SPRINGS 42.68N 102.69W
06/02/2008 E0.88 INCH SHERIDAN NE CO-OP OBSERVER
PENNEY TO NICKEL SIZED HAIL WAS REPORTED.
&&
SPRINGERLocal storm report, Jun 2, 3:07 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 6 W THEDFORD 41.98N 100.69W
06/02/2008 E1.00 INCH THOMAS NE LAW ENFORCEMENT
&&
SPRINGERLocal storm report, Jun 2, 3:35 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL 5 W THEDFORD 41.98N 100.67W
06/02/2008 E1.00 INCH THOMAS NE LAW ENFORCEMENT
HAIL COVERED THE GROUND.
&&
DDBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Tornado Warning | LBF | Garden | 52 min |
| Jun 1, 7:35 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jun 1, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 63 min |
| Jun 1, 7:51 PM CDT | Tornado Warning | LBF | Deuel, Garden | 24 min |
| Jun 1, 8:14 PM CDT | Tornado Warning | LBF | Deuel | 46 min |
| Jun 1, 8:22 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Jun 1, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 33 min |
| Jun 1, 9:07 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 38 min |
| Jun 1, 9:10 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| Jun 1, 9:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 15 min |
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 21 min |
| Jun 2, 12:20 AM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 55 min |
| Jun 2, 12:51 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 54 min |
| Jun 2, 1:05 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 25 min |
| Jun 2, 1:22 AM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| Jun 2, 1:29 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 2, 2:08 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 67 min |
| Jun 2, 2:24 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 66 min |
| Jun 2, 3:11 AM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, McPherson | 49 min |
| Jun 2, 3:16 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 59 min |
| Jun 2, 3:54 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 55 min |
| Jun 2, 4:12 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup, Wheeler | 63 min |
| Jun 2, 1:09 PM CDT | Flash Flood Watch | LBF | Boyd, Chase, Frontier, Hayes, Holt, Keith and 3 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.